Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 104, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 14, 2006, 8:48 AM CDT for McDonough County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 8:48 AM CDT (13:48 UTC)
- Expired
- Apr 14, 2006, 9:04 AM CDT
- In force
- 16 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County McDonough County, IL
The radar
The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:30 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Apr 14, 3:30 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT FRI APR 14 2006 .SYNOPSIS... CLOSED STORM SYSTEM IN PACIFIC SOUTHWEST LIFTING QUICKLY NORTHEAST AT 30 MPH WITH IMPRESSIVE WARM ADVECTION WING OF CLOUDS NOW INTO SOUTHERN PLAINS. RAPIDLY FALLING PRESSURE IN WESTERN HIGH PLAINS RESULTING IN STRENGTHENING SOUTHERN WINDS ADVECTING COPIOUS MOISTURE BACK INTO REGION NEXT 24 HOURS AHEAD OF WESTERN SYSTEM. WEAK SFC AND UPPER RIDGE NOW OVER FORECAST AREA TO SLIDE EAST BY AFTERNOON RESULTING EAST WINDS BY AFTERNOON. LOW DEWPOINTS OVER AREA AND LOTS OF SUNSHINE INTO AFTERNOON TO ALLOW FOR GOOD DIURNAL RANGE AS TEMPS RISE BACK TO ABOVE TO WELL ABOVE NORMAL LEVELS. && .DISCUSSION... TONIGHT AND SUNDAY...DEEP MOISTURE TO COVER REGION AHEAD OF CLOSED SW CONUS LOW WILL RESULT IN SEASONALLY HEAVY TO VERY HEAVY RAIN TOTALS WITH SOME SEVERE POTENTIAL MAINLY LATE SUNDAY SOUTH 1/3 TO POSSIBLY SOUTH 1/2 REGION. WIDESPREAD ONE TO TWO INCH AMOUNTS SUGGESTED BY FORCING FROM ALL SOLUTIONS WITH LOCALLY THREE PLUS INCH AMOUNTS WHICH COULD RESULT IN SOME MODERATE FLOODING ISSUES WHICH WILL NEED TO BE MONITORED CLOSELY AS EVENT UNFOLDS. TODAY...WENT HIGHS 75 TO 80 WITH LOW DEWPOINTS AND SUNSHINE AND MAY STILL BE A BIT COOL IF HIGH CLOUDS ARE DELAYED TIL EVENING AHEAD OF SYSTEM. KEPT CHANCE POPS FOR SOUTH 1/3 BY LATE PM AS CONVECTIVE TEMP MAY BE REACHED THERE WITH HIGHER DEWPOINTS MOVING BACK IN WITH WARM FRONT. EXPLOSIVE MCS TO MOVE INTO AREA TONIGHT WITH LOTS OF MOISTURE AS INSPECTION INDICATES MOST OR ALL OF SEVERE TO BE SW OF AREA WITH MARGINAL AND WEAKENING HAIL/WIND THREAT SW 1/4 SECTIONS AS PRECIPITATION MOVES INTO MATURE STAGE ATTM WILL PASS THIS TO LATER SHIFTS. ENVIRONMENT MOST FAVORABLE FOR HEAVY RAIN WITH PW OF 1.25 TO 1.5+ INCHES WITH DEEP VERTICAL UPWARD FORCING FOR EXTENDED PERIODS OF TIME. SUNDAY...LATEST GFS AND NAM SOLUTIONS FALLING IN LINE WITH UKMET/ECMWF BLEND OF STRONG DEFORMATION ZONE PRECIPITATION WHICH STILL MAY A BIT UNDERDONE. KEY ISSUE FOR SEVERE THREAT SUNDAY IS DRY SLOT AND HEATING...BEST CHANCE SUGGESTED ALONG AND ESPECIALLY SOUTH OF HIGHWAY 34...DECREASING RAPIDLY TO NEAR NIL ALONG HIGHWAY 30 AND NORTH WHERE PERIODS OF HEAVY RAIN WILL BE FOUND AND LITTLE OR NO THUNDER THREAT. THIS IS DUE TO STRONG EAST WINDS OFF LAKE MICHIGAN TO RESULT IN LARGE TEMPERATURE GRADIENT ACROSS REGION. NORTH SECTIONS TO STRUGGLE TO MAKE 60 WITH LOCATIONS IN FAR SOUTH MAY APPROACH OR REACH 80 AGAIN WITH SOME SUNSHINE. MOST SIGNIFICANT IS FAVORABLE REGIME FOR COPIOUS RAINS NORTH OF SFC LOW AND FRONT WITH DEEP UPWARD MOTIONS AND LOTS OF MOISTURE. THIS SYSTEM FITS THE LOCAL CRITERIA FOR A HEAVY PRECIPITATION PRODUCER AIDED BY LAKE EFFECT WITH POSSIBLY DECENT SEVERE THREAT IF GET HEATING SUNDAY. OVERALL SEVERE ASSESSMENT...LOW TO MODERATE IN SOUTH SECTIONS WITH HAIL PRIMARY RISK AND POSSIBLY SOME WINDS AND EVEN ISOLATED TORNADOES ALONG SFC LOW TRACK IF GET ENOUGH HEATING. SUNDAY NIGHT AND MONDAY...LINGERING RAIN AND CLOUDS WITH LIKELY POPS TO HIGH CHANCE AS NORTHEAST WINDS PUSH SOMEWHAT COOLER AIR MOVES IN BEHIND SYSTEM. LATER SHIFTS MAY NEED TO UP CLOUDS AND POPS IF SYSTEM IS SLOWER EXITING REGION. MONDAY...HIGH TEMPS MAY STILL BE TOO WARM AS VERY POSSIBLE CLOUDS TO LINGER OVER AREA MUCH OF DAY AS WENT PARTLY CLOUDY MOST LOCATIONS BUT WOULDN/T BE SURPRISED TO SEE A CLOUDY DAY MANY AREAS...WITH VERY WET SOIL AND INVERSION THIS WOULD BE ENHANCED. MONDAY NIGHT...CANADIAN HIGH PRESSURE AND EAST WINDS SHOULD GRADUALLY DRY AREA ENOUGH FOR DECENT CLEARING AND SEASONABLE LOWS FOR A CHANGE. NO CHANGE TO DAYS 4-7 EXCEPT EVIDENT AREA TO STAY ACTIVE WITH ABOVE CLIMATOLOGICAL AVERAGE FOR SYSTEMS...AGAIN...WHAT A DIFFERENCE A YEAR MAKES. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. NICHOLS
Hazardous weather outlook, Apr 14, 5:40 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 540 AM CDT FRI APR 14 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 540 AM CDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A STALLED BOUNDARY...ROUGHLY NEAR AND ALONG THE I-80 CORRIDOR WILL PROVIDE THE FOCUS FOR THUNDERSTORMS TO REFIRE LATER TODAY. UNSTABLE AIR ALONG AND SOUTH OF THE BOUNDARY COMBINED WITH DRY AIR ALOFT WILL RESULT IN SOME OF THE STORMS REACHING SEVERE LEVELS. THE PRIMARY THREAT WILL BE LARGE HAIL UP TO AND IN EXCESS OF THE SIZE OF GOLF- BALLS AND DAMAGING WINDS OF 60 MPH OR MORE WITH ISOLATED VERY DAMAGING WINDS NEAR 80 MPH POSSIBLE. A FEW TORNADOES MAY ALSO BE POSSIBLE THOUGH LOW LEVEL WIND FIELDS ARE NOT AS SUPPORTIVE OF TORNADOES AS LAST EVENINGS EVENT OVER THE AREA. THE STORMS WILL MOVE SOUTHEAST OF THE AREA BY MID TO LATE EVENING. BRIEF...LOCALLY HEAVY RAINS MAY ALSO ACCOMPANY SOME OF THE STORMS. CURRENTLY...LOCATIONS SOUTHEAST OF A FREEPORT ILLINOIS TO OTTUMWA IOWA LINE ARE AT MOST RISK OF SEVERE THUNDERSTORMS. THE STORM PREDICTION CENTER HAS THE SOUTHEAST 1/2 OF THE OUTLOOK AREA IN A SLIGHT RISK. EMERGENCY MANAGERS ARE URGED TO LISTEN TO LATER FORECASTS AS THE RESPECTIVE THREATS BECOME BETTER DEFINED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY NIGHT AND SUNDAY...A SLOW MOVING STORM SYSTEM WILL PRODUCE MORE ROUNDS OF SHOWERS AND THUNDERSTORMS. LOCATIONS SOUTH OF I-80 MAY EXPERIENCE SOME SEVERE STORMS WITH THE GREATEST THREAT LARGE HAIL AND POSSIBLY SOME STRONG WINDS. THE SLOW MOVEMENT OF THE SYSTEM WILL ALLOW FOR LOCALLY HEAVY RAINFALL...THIS MAY RESULT IN LOCALIZED MINOR FLOODING IN LOW LYING AND FLOOD PRONE LOCATIONS AND PUSH SOME RIVER LEVELS TO REACH OR EXCEED FLOOD LEVELS. WEDNESDAY AND THURSDAY...ANOTHER STORM SYSTEM WILL AFFECT THE REGION RESULTING IN A CHANCE FOR MORE THUNDERSTORMS. IT IS TOO EARLY TO ASSESS ANY SEVERE RISK OR HEAVY RAINFALL POTENTIAL WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BY MID AFTERNOON AND INTO THE MID EVENING HOURS TONIGHT SOUTHEAST OF A OTTUMWA IOWA TO FREEPORT ILLINOIS LINE. NICHOLS
In the hours before
Local storm report, Apr 14, 8:31 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 AM CDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL IOWA CITY 41.66N 91.54W
04/13/2006 E1.75 INCH JOHNSON IA TRAINED SPOTTER
ON GLENDALE ROAD AT THE END OF JEFFERSON. HAIL WAS FROM
820 TO 830 PM, DIME TO GOLFBALL SIZE. HEARD TORNADO PASS
SOUTH OF HOUSE BETWEEN 835 TO 840 PM.
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:16 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 44 min |
| Apr 13, 7:20 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 55 min |
| Apr 13, 7:28 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 62 min |
| Apr 13, 7:32 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 58 min |
| Apr 13, 7:37 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 53 min |
| Apr 13, 7:39 PM CDT | Tornado Warning | DVN | Linn | 51 min |
| Apr 13, 7:45 PM CDT | Tornado Warning | DVN | Benton | 45 min |
| Apr 13, 7:55 PM CDT | Tornado Warning | DVN | Jones | 65 min |
| Apr 13, 7:57 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 63 min |
| Apr 13, 7:58 PM CDT | Tornado Warning | DVN | Johnson | 62 min |
| Apr 13, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 53 min |
| Apr 13, 8:12 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 63 min |
| Apr 13, 8:18 PM CDT | Tornado Warning | DVN | Cedar | 57 min |
| Apr 13, 8:23 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 52 min |
| Apr 13, 8:23 PM CDT | Tornado Warning | DVN | Muscatine | 67 min |
| Apr 13, 8:28 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 62 min |
| Apr 13, 8:46 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 59 min |
| Apr 13, 8:47 PM CDT | Tornado Warning | DVN | Johnson | 58 min |
| Apr 13, 8:53 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 52 min |
| Apr 13, 8:56 PM CDT | Tornado Warning | DVN | Scott | 64 min |
| Apr 13, 8:59 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 43 min |
| Apr 13, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 53 min |
| Apr 13, 9:10 PM CDT | Tornado Warning | DVN | Cedar | 49 min |
| Apr 13, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 48 min |
| Apr 13, 9:23 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 67 min |
| Apr 13, 9:26 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 37 min |
| Apr 13, 9:26 PM CDT | Tornado Warning | DVN | Muscatine | 39 min |
| Apr 13, 9:34 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 56 min |
| Apr 13, 9:36 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 54 min |
| Apr 13, 10:04 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 56 min |
| Apr 13, 10:28 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 50 min |
| Apr 13, 10:32 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 49 min |
| Apr 13, 10:53 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 34 min |
| Apr 13, 8:33 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 57 min |
| Apr 13, 8:39 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 66 min |
| Apr 13, 9:12 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 49 min |
| Apr 13, 9:37 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 53 min |
| Apr 13, 9:54 PM CDT | Tornado Warning | DVN | Mercer | 53 min |
| Apr 13, 9:55 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 65 min |
| Apr 13, 9:59 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 61 min |
| Apr 13, 10:17 PM CDT | Severe Thunderstorm Warning | DVN | Putnam | 58 min |
| Apr 13, 10:18 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 39 min |
| Apr 13, 11:37 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 19 min |
| Apr 14, 12:28 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 47 min |
| Apr 14, 6:01 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 44 min |
| Apr 14, 6:01 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 27 min |
| Apr 14, 6:40 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 22 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.